Medication side effects?

Canada
February 22, 2012 10:17pm CST
Yesterday, I was waiting for my refill of my anxiety medication. Well when the doctor hadn't sent it back to my pharmacist. So after a phone call and a re-fax, I had hoped to see it later in the day. Well when it was about 9-930pm, I was experiencing some significant issues with what I know now to be withdrawal! I called the pharmacist back and she told me to come in right away and she would give me a few to get me through til my refill was ready. I can tell you, that what I didn't know were withdrawal symptoms, definitely increased, I began to experience tingling and cold up and down my arms, my head ached, my heart raced, and I was speaking really fast. Now that I have had my night dosage last night, and my morning dosage this morning, I do feel a lot better, however, I am tired. The pharmacist seemed to be of the impression that I was trying to quit cold turkey. I assured her, I am not in any shape looking to quit this medication at this time. Has anyone unexpectedly experienced side effects from lack of a medication?
1 person likes this
5 responses
@Cranos (273)
• Belgium
23 Feb 12
Last year when I was on anti-depressants I lost them during my vacation. I didn't have that many side effects. I mainly was more nervous, my heart was beating faster and I had some tightness of my chest. Not pleasant, but neither were the side effects of actually being on the medication. After a day or 2 it was over completely and I felt fine. I was supposed to quit the meds after my holiday anyway.
• Canada
23 Feb 12
What medication were you on and are you still on them?
@Cranos (273)
• Belgium
23 Feb 12
No, as I said I was supposed to quit them a few weeks later anyway, so I just ended up quitting them a bit early. Didn't have much choice, we were in Greece in the middle of nowhere on a very small island. I'm not sure what it was called. It was a light one though, I didn't have a severe depression. I think it's called sipralexa but I'm not completely sure.
@tipay26 (873)
• Philippines
23 Feb 12
That is so sad to hear.But I was glad that you finally have your medications.I haven't had any side effects from lack of medication.I was lucky I don't have any serious illness or something.But if i may suggest to you that to prevent it from happening again, why not buy extra medications for your anxiety problems.So that if emergencies occurs and that your doctors aren't around you may still have extra medicines to take if possible.
• Canada
24 Feb 12
Thank you for your suggestion :). I have already decided that when I am down to a week's dosage I will call in for a new script to be ordered. My doctor sends 3 month refills to my pharmacist.
@ircurts (112)
• United States
9 Mar 12
I have had similar experience. About 14 or 15 years ago in Oregon I was on paxil and a few other medications that we were trying to sort out. At the time I was homeless and on foodstamps/free health care. I had found a job at Goodwill as a handicapped person so I qualified for their employment program. Since I was now working I no longer could get the free healthcare. So after nearly 9 months on these pills I had no choice but to quit with only about a weeks worth of pills left. I did taper off as best I could with what I had but it was so very hard. I felt a lot of sensations that I can only describe as similar to a shock. A very strong physical sensation that make my body jerk and convulse briefly. I also went through 5 or 6 weeks of the worst depression I have ever had. All because I now had a minimum wage job as I was trying to work my way out of the type of life I have lived since forever. I hope you never have to go without as I did, and I do hope you find something better than medications to address the core issue.
• United States
23 Feb 12
I'm thankful I have not been on any medications for long enough to have a withdrawl symptoms of any kind. Medication worries me with side effects and withdrawl when you are on a med long term. I hope you get your refill soon and feel back to normal.
• India
23 Feb 12
Thankfully i havent experienced any such side effects from allopathic medicines. However once when i was unwell, my doctor prescribed me some medicine. After taking the medicine and after some time, me eyes began to get blinded and i just fainted. Later I came to know that the medicine was a powerful antibiotic and my food intakes had to be in reasonable quantities to support the working of the medicine. That was one such which gave me a heart break. :)